Jump to content
Important Survey - Please Participate ×

Just signed up need some advice


[Ma...]

Recommended Posts

I'm in a horrible situation and need some advice! I have GAD, OCD, and Panic Disorder which all started to surface in 2012. I was initially put on Zoloft with Xanax but only used the Xanax about two weeks as needed until the Zoloft kicked in and then I was fine. Then after about a year and a half it stopped working and was switched to Prozac and used Ativan for a few weeks during the switch and then the Prozac helped as well till the fall of 2015 then like a dummy I just stopped taking it cause I thought I didn't need it anymore. I was fine for about 5 months then my systems came back after a divorce and trying to quit smoking and I got overwhelmed and ended up in the ER and they put me on Xanax till I could get back into see the doctor. Tried to get back on Prozac but after about a week gave me suicidal thoughts and doc decided to switch me to lexapro which was a complete nightmare after 6 weeks I couldn't tolerate the drug and got pulled off it to fast and had horrible withdrawal for about a month and half all the while still using the Xanax usually 3 to 4 times a day between 1 1.5mg a day which helped me through the lexapro withdrawal but now I've been on Xanax for 4 months and on average between 1 to 1.5mg a day usually over 3 to for doses a day. Over the past month I've been somewhere in between .75 and 1.25 mg a day between 3 to 4 doses a day but I think I've hit especially over the last 3 weeks the tolerance and dependent side of it and It's not the same good help of was before at all! I've never had to be on a benzo this long before and didn't know that much about them or their long term effects till I got knees deep in this mess! My sister has been taking them for 7 years with no ill effects but I've had the short term memory loss, cognitive thinking, slurred speech and the whole 9! Over the past few weeks I've tried to get from .25 4x a day to .25 3x a day but my short term memory is gone, I get massive headaches through out the day it makes more irritated and agitated now than calm, horrible insomnia, nausea, mood swings, I have weird flashbacks, thoughts of dying, restlessness, horrible insomnia and a lot of these negative effects that are scaring me bad! I don't know what to do I've never been through this before and I'm not getting much help from my doctor as I don't think she's fully aware of all that this drug can do and has done to me as I was was ignorant myself until I tried to cut back after the nightmare that was lexapro! I wandering if these signs are that I'm tapering to fast or what but I've done enough research to know you can't quit them cold truly and a three day medical detox seems crazy to me at this point and my doc now wants to add Zoloft back in but I'm scared to swallow another pill at this point! Any suggestions?
Link to comment
Share on other sites

Hello, MaizeNBlue81 - welcome to BenzoBuddies!  :)

 

So sorry you have been hit hard by the scary symptoms that accompany withdrawal, but congratulations on your decision to taper off Xanax. As awful as the symptoms are now, they are only temporary and will resolve in time. The key will be to stabilize and taper off slowly, so you have definitely come to the right place for help!  :thumbsup:

 

I'm so glad you decided to join the forum - you'll find plenty of information and support here. Our members have gone through all aspects of benzodiazepine use and withdrawal, so you'll be able to connect with others who understand what you're going through and can tell you what has worked for them.

 

Please feel free to post to any of the specialized boards, which can all be accessed from the BenzoBuddies Community Forum homepage. Based on the information provided in your introduction, the following links may be a good starting place for you. There you may post your questions, and members can offer advice on how to plan your taper from here on out.

 

  General Taper Plans

 

  Withdrawal Support During Your Taper

 

You might also want to take a look at Other Medications, so that you can post questions about your current situation with antidepressants.

 

When you have a chance, we highly recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr. C. Heather Ashton, who is an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations on the reasons for their existence.

 

For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that. 

 

Please take the time to Create a Signature. This will allow members to see where you are in the process, so that they can better support you.

 

Again, welcome!

Leslie  :smitten:

Link to comment
Share on other sites

Yeah well what's crazy is I don't really even know where I'm at with all this? There was only a week or so with the lexapro nightmare I ever got above 1.5mg so for the most part that's where I've been with it and it's hard to know exactly where I am with all of the sysmtoms I'm having and if I'm doing this to fast or the wrong way? I talked to my doctor this past week and she wanted me to come down to .25mg twice a day and I just really started .75 3 x a day a week or so ago when I know I was at .25 4 x a day before that and I don't think going down any further is such a smart idea and I'm not sure if I even started on the right dose anyway... Right now I now I've been at .25 3 x a day for most of the last week but, I've had the massive headache, tension and shakes in my neck, shoulders, and chest... Burning and tightness in my chest, short term memory is horrible, mood swings, igitated restless and nervous, crazy flashbacks, I ve had flu like symptoms nausea, woke up two nights ago with blood shot eyes and the left was leaking, can't set still or get easy or rest long enough to even think straight, I find myself in states of confusion forgetting what I was doing its crazy! All this is so scary and I don't know what to do? My doctor thinks I'm crazy too wanting to put me either on Zoloft or Zyprexa because of the psychosis symptoms but I've read that some antidepressants and especially Xanax can cause those types of symptoms especially if you quit cold turkey or ween off to fast.... So I for sure need some help and advice on this one and I've had to learn way more than I ever wanted to know about these horrible meds!
Link to comment
Share on other sites

Hi MaizeNBlue,

I'm sorry you're going through this horrible nightmare! I'm sorry I don't have any advice for you but I wanted you to know you're NOT alone! I'm in a brain fog today so words aren't coming to me very well, but I just wanted to say Hang in there and you're in my prayers!!

Link to comment
Share on other sites

×
×
  • Create New...